I am a 25 year old female that has been on birth control pills for almost 8 years. They have always been bi hormone pills with estrogen and progesterone. No other prior headache/migraine history nor any other medical problems. Within the past year I have noticed increasing headache frequency and intensity usually around the second week into the pills. This past fall they progressed into aura preceded migraines. My aura is a strange feeling in my head, not painful just different. A recent visit to my gyno resulted in them taking me off of birth control with estrogens in it for what they said was probably forever. I was told that i could take progesterone based pills or have an IUD placed. I was wondering why the migraines with estrogen bases birth control is so concerning and what is the cause.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.